Flash Flood, Elliott
- When
- June 16, 6:30 PM EST to 7:30 PM EST
- Where
- Elliott County, Sandy Hook
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.118, -83.098 (the zone’s center; the record gives no point)
A restaurant was flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 16, 1:30 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT MON JUN 16 2003 WATER VAPOR REVEALS AN AREA OF SEVERAL SMALL PERTURBATIONS OF WEAK POSITIVE VORTICITY STREAMING FROM THE LOWER MS VALLEY ALL THE WAY UP TO OUR REGION. DEEP MOISTURE AND A WEEK SURFACE BOUNDARY IN THE AREA WILL CONTINUE TO PROVE PROBLEMATIC...WILL EXTEND FLOOD WATCH THROUGH 6 AM THIS MORNING BECAUSE OF THIS. EXPECTING MUCH OF THE SAME ON TUESDAY AS A WELL DEFINED SHORTWAVE CURRENTLY NEAR THE WI/IL BORDER WILL DROP DOWN AND INTO THE OHIO VALLEY. WE SHOULD BE ON THE SOUTHERN EDGE OF THIS ENERGY TO PROVIDE ANOTHER GOOD CHANCE FOR PRECIP...BUT NOT SURE IF PRECIP WILL BE AS HEAVY AS TODAY. MOS POPS AND TEMPS LOOK FAIRLY CLOSE TO REASONABLE. KEPT SUNDAY IN SLIGHT POP AND INTRODUCED CHANCE POPS FOR MONDAY MOISTURE STARTS TO STREAM IN FROM THE SOUTH ONCE AGAIN. .JKL...FFA FOR ALL COUNTIES THROUGH 6 AM TUESDAY MORNING. HEINLEIN -------------------------------------------------------------------- PREVIOUS DISCUSSIONS FOLLOW -------------------------------------------------------------------- 1132 AM EDT MON JUN 16 2003 NOT MUCH CHANGE IN PATTERN FROM YESTERDAY. ONCE AGAIN...MORNING LULL IN SHOWER ACTIVITY. RADAR HOWEVER SHOWS CELLS STARTING TO FIRE AGAIN AS WE HEAD TOWARDS AFTERNOON. SEE NO NEED TO MESS MUCH WITH SHORT TERM PACKAGE. HARD TO BEAT PERSISTENCE WITH CONTINUED STAGNANT PATTERN. HEAVY RAINERS ONCE AGAIN WILL BE PRIMARY CONCERN. WITH SATURATED SOILS...FFG VALUES ARE EXTREMELY LOW...SO FLASH FLOODING AND URBAN / SMALL STREAM HYDRO PROBLEMS ARE A POSSIBILITY. TEMPS CLIMBING A BIT QUICKER THEN EXPECTED...SO ADJUSTED GRIDS AND TWEAKED RANGES SLIGHTLY IN ZFP. OTHERWISE ONLY CHANGE WAS TO REMOVE MORNING WORDING. UPDATE ALREADY OUT. .JKL...FFA FOR ALL COUNTIES THROUGH MIDNIGHT THIS EVENING. MCLANE ----------------------------------------------------------------- 315 AM EDT MON JUN 16 2003 ANOTHER HYDROLOGICALLY PROBLEMATIC DAY WILL BE IN STORE TO BEGIN THE WEEK...AS STALLED BOUNDARY COMBINES FORCES WITH DEEP MOISTURE AND WEAK MID-UPPER LEVEL INFLUENCE TO INITIATE CONVECTION ONCE AGAIN DURING THE DAY TODAY. WITH 3 HR FFG VALUES BEING LOWER THAN 1.5 IN THE MAJORITY OF THE CWA...AND STORM MOTION CONTINUING TO BE AT A WALKING PACE...WILL EXTEND THE FLOOD WATCH UNTIL MIDNIGHT TUESDAY NIGHT INTO THE WEDNESDAY. TUESDAY FEATURES MORE OF THE SAME WITH AN ACCOMPANYING DECENT S/WV THAT SWINGS THROUGH TUESDAY EVENING. WILL TWEAK POPS BACK A BIT ON WEDNESDAY AS DEEPER MOISTURE IS LOST. BOUNDARY IS BARELY DISCERNIBLE...BUT REMAINS ALONG THE SOUTHERN PART OF THE CWA. WILL USE A GRADIENT OF POPS WITH BETTER CHANCES IN THE SOUTH. DEEPER TROUGH COMES THROUGH THURSDAY EVENING...WITH ACTUAL DRY AIR TO ENTER THE AREA FOR THE WEEKEND. .JKL...FFA FOR ALL COUNTIES THROUGH 12 AM TUESDAY. GEOGERIAN ----------------------------------------------------------------- 1022 PM EDT SUN JUN 15 2003 SHOWERS AND T-STORMS BECOMING MORE WIDELY SCATTERED IN NATURE AS EVENING GOES ON. DESPITE REDUCED SHORT TERM FLASH FLOOD THREAT DURING THE OVERNIGHT HOURS...WILL KEEP THE WATCH GOING FOR ANY ROGUE SHOWER OR THUNDERSTORM ACTIVITY THAT MAY POP UP DURING THE OVERNIGHT HOURS. WILL REDUCE POPS TO 50 ACROSS THE BOARD AND USE AREAL TERMINOLOGY. TEMPS LOOK REASONABLE...HOWEVER WILL USE RANGE TO COVER SOME OF THE MILDER LOCATIONS. UPDATE OUT SHORTLY. GEOGERIAN ----------------------------------------------------------------- 415 PM EDT SUN JUN 15 2003 UPPER LEVEL TROUGH STILL OVER CENTRAL CONUS. BOUNDARY IS STILL IN THE VICINITY...NEAR THE OHIO RIVER. RADAR IS LIT UP LIKE A CHRISTMAS TREE WITH PLENTY OF CONVECTION IN A TROPICAL-TYPE AIRMASS. DO NOT SEE ANY REASON THAT WE WILL NOT CONTINUE TO HAVE LIKELY TO CATEGORICAL POPS FOR THE NEXT SEVERAL PERIODS WITH THE FRONT NEARBY. NOT MUCH MORE TO MENTION UNTIL FRONT PUSHES THROUGH. WIND PROFILE IS WEAK...PWS HIGH...BOUNDARY NEARBY...AND DECENT WAVES OF MID-LEVEL ENERGY WILL COMBINE TO GIVE US A CHANCE OF HEAVY RAIN FOR THE NEXT SEVERAL PERIODS. THEREFORE HAVE EXTENDED FFA FOR THE REST OF THE NIGHT. ENSEMBLES ARE PUSHING FRONT THROUGH BY FRIDAY/SATURDAY FINALLY. WILL CONTINUE THE DRY FORECAST FOR THE WEEKEND...DESPITE GFS TRYING TO BRING IN SOME QPF ON SUNDAY WITH WAA. HEINLEIN -------------------------------------------------------------------- 1158 AM EDT SUN JUN 15 2003 MIDMORNING LULL IN SHOWER ACTIVITY...BUT RADAR SHOWS COVERAGE CURRENTLY INCREASING. RUC AND MESOETA SHOW FAIRLY STATIONARY PATTERN ACROSS FA IN SHORT TERM...WITH IMPULSES PUSHING OUT OF WEAK SOUTHWEST FLOW THROUGH EARLY EVENING. RAINFALL AMOUNTS NOT EXPECTED TO BE ESPECIALLY HEAVY...BUT WITH GROUND ALREADY SATURATED EFFICIENT RUNOFF CAN BE EXPECTED. WILL THEREFORE LET FLOOD WATCH CONTINUE TO RIDE. FLASH FLOOD WARNING CURRENTLY IN EFFECT FOR PIKE COUNTY. HIGH POPS IN MORNING PACKAGE LOOK GOOD. UPDATE REQUIRED THOUGH TO REMOVE MORNING WORDING...OTHERWISE ONLY ADJUSTMENT NEEDED IS TO NORTHERN ZONES TO LOWER AFTERNOON TEMPS A CATEGORY. MCLANE
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 636 AM EDT MON JUN 16 2003 ...FLOOD WATCH FOR ALL OF EASTERN KENTUCKY THROUGH MIDNIGHT T0NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STALLED FRONTAL BOUNDARY WILL CONTINUE TO INITIATE SLOW MOVING SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL BE POSSIBLE WITH SOME OF THE STORMS. PREVIOUS RAINS HAVE SATURATED THE GROUND. ANY ADDITIONAL HEAVY RAINFALL HAS THE POTENTIAL TO CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. WHILE NONE ARE EXPECTED TO REACH SEVERE LIMITS AT THIS TIME...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY ON TUESDAY. FLASH FLOODING WILL THEREFORE CONTINUE TO BE A THREAT AT LEAST THROUGH TUESDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO PASS ALONG ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. GEOGERIAN
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
A restaurant was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362795.